Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 77, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 25, 2016, 4:09 AM EDT. It took effect at Aug 25, 2016, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2016, 4:09 AM EDT (08:09 UTC)
- In effect from
- Aug 25, 2016, 4:00 PM EDT
- Expired
- Aug 25, 2016, 10:23 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
552 WHUS71 KOKX 250809 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 409 AM EDT THU AUG 25 2016 ...ROUGH CONDITIONS DEVELOPING ON THE OCEAN LATE THIS AFTERNOON INTO TONIGHT... ANZ355-252000- /O.NEW.KOKX.SC.Y.0077.160825T2000Z-160826T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 409 AM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT FRIDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-252000- /O.NEW.KOKX.SC.Y.0077.160825T2200Z-160826T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 409 AM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
201 WHUS71 KOKX 251935 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 PM EDT THU AUG 25 2016 ...ROUGH CONDITIONS INTO TONIGHT... ANZ345-260400- /O.EXA.KOKX.SC.Y.0077.160825T2200Z-160826T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 335 PM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-260400- /O.CON.KOKX.SC.Y.0077.160825T2000Z-160826T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 PM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-260400- /O.CON.KOKX.SC.Y.0077.160825T2200Z-160826T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 335 PM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS71 KOKX 260223 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1023 PM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... ANZ345-350-353-355-260330- /O.CAN.KOKX.SC.Y.0077.000000T0000Z-160826T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1023 PM EDT THU AUG 25 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 2:12 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 25, 2:12 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service New York NY 212 AM EDT THU AUG 25 2016 .SYNOPSIS... High pressure will remain to the south through Thursday. A weakening front will approach Thursday night, then move across on Friday, followed by high pressure this weekend. A cold front will approach early next week, and may then linger nearby through Wednesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Upper ridge remains anchored to our south tonight, as the area remains on the southern edge of the westerlies. Patch of high clouds will move across next several hours, with mostly clear skies still anticipated. Expect temps tonight to run a little warmer than the past couple of nights as the air mass modifies. Lows will range from the lower 70s in NYC, to the 60s elsewhere. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... Ridge remains anchored to the south Thursday and Thursday night as the area remains on the southern edge of the westerlies. A weak trough approaches from the west. Expect an increase in mid and higher level clouds from the west late in the day, with a good amount of sunshine all day further east. Will cap pops to slight chance, mainly for western sections late in the day. Slight chance pops spread east at night. High resolution models indicate spotty showers moving across the area at night. NWP model solutions output minimal QPF, or keep conditions dry for the most part. High temps will range from around 80 over eastern coastal locations, to the upper 80s in northeast NJ. At night, persistent southerly flow along with plenty of clouds will result in warm temps, with a much smaller range in low temps, upper 60s to middle 70s. There is a moderate risk for rip current development at the ocean beaches Thursday into Thursday evening. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... The latest NWP model suite is in good agreement through this weekend, then they begin to diverge a bit early next week. A strong upper anticyclone will build towards the region Friday and then remain over the Middle Atlantic this weekend. The ridge may begin to shift south and weaken a bit on Monday as a northern stream shortwave traverses across SE Canada. Differences arise with the timing and how much the ridge breaks down. Differences continue through the middle of next week with how much ridging rebuilds aloft. A weak cold front will move through late Friday. Friday will be hot and humid with temperatures surging into the upper 80s and lower 90s. Heat indices will reach the middle 90s and could reach the upper 90s if dew points stay higher than forecast in the afternoon. This is possible if more moisture pools along and ahead of the cold front. However, thermal profiles show potential mixing up to around 850 hPa in the afternoon which should help to lower dew points into the upper 60s in the afternoon. There will be a good amount of dry air in the upper atmosphere as heights actually will rise. Instability is also marginal as there may be a cap around 15kft, so have lowered PoPs to just slight chance. High pressure builds down from SE Canada this weekend with a light northerly flow and slightly cooler air. The most noticeable difference will be less humidity as dew points generally in the lower and middle 60s. This will preclude the need for a heat advisory in NYC since heat indices should only be in the upper 80s this weekend, close to actual air temperatures. Another cold front approaches late Sunday night into Monday. The main shortwave forcing passes well to the north so have mainly kept PoPs at slight chance with chance PoP across the interior. The boundary may then stall near the area Tuesday into Wednesday. This will all be tied to how strong the ridge aloft ends up and if the upper jet stays well to the north leaving the boundary behind. Overall, above normal and humid conditions should continue next week. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... High pressure off the Northeast coast slowly moves east through tonight, giving way to a weak frontal system approaching from the Ohio Valley. A pre-frontal trough will approach from the west this afternoon. VFR through the TAF period. There is a low chance of showers northwest of the New York City during the afternoon and early evening hours. Winds generally SSW less then 10 KT, to light and variable at outlying terminals overnight. Winds increase during the morning hours and become southerly. Gusts up to 20KT possible near the coast. .Outlook for 06Z Friday through Monday... .Thursday night-Friday...Mainly VFR. Slight chance of showers with MVFR conditions. Isolated thunder possible on Friday. .Friday night-Monday...VFR. && .MARINE... Southerly winds should run around 15 kt overnight, with ocean seas as high as 4 ft near the NY harbor entrance and 2-3 ft elsewhere, higher than originally forecast. With high pressure remaining just to the south, southerly flow will prevail through Thursday night. Speeds will increase again late in the day Thursday, and winds over the ocean waters may approach SCA criteria. Ocean seas should build to at least 4 ft by late Thu afternoon into Thu night. Guidance suggests 5 ft seas are not out of the question. For the non ocean waters, seas/waves should remain 2 ft or less. There remains the potential for a tropical swell on the waters late this weekend and early next week. Seas could build to around 5 ft Sunday into Monday with this long period SE swell. && .HYDROLOGY... No significant widespread precipitation is expected into next week. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...DS/PW NEAR TERM...JC/Goodman/PW SHORT TERM...PW LONG TERM...DS AVIATION...DW MARINE...JC/Goodman/DS/PW HYDROLOGY...DS/PW
Hazardous weather outlook, Aug 24, 4:12 AM EDT, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 412 AM EDT WED AUG 24 2016 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 412 AM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:12 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 17 hr |
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.